5 doctors weighed in:

Erythromycin allergy symptoms?

5 doctors weighed in
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
4 doctors agree

In brief: The usual culprits

The causes of allergy are many but the symptoms are predictable & limited.
Hives, swelling of hands, feet, eyelids & lips called angioedema, breathing issues due to windpipe swelling or asthma & GI symptoms like nausea, vomiting, abdominal pain & diarrhea. Since Erythromycin commonly causes GI symptoms it's hard to tell if this is allergy or intolerance when skin or breathing symptoms are absent.

In brief: The usual culprits

The causes of allergy are many but the symptoms are predictable & limited.
Hives, swelling of hands, feet, eyelids & lips called angioedema, breathing issues due to windpipe swelling or asthma & GI symptoms like nausea, vomiting, abdominal pain & diarrhea. Since Erythromycin commonly causes GI symptoms it's hard to tell if this is allergy or intolerance when skin or breathing symptoms are absent.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
25 years in practice
67M people helped
Continue
111,000 doctors available
Read more answers from doctors